Login
Site Search
Trauma-List Subscription

Subscribe

Would you like to receive list emails batched into one daily digest?
No Yes
Modify Your Subscription

Modify

Home > List Archives

Opiates & the Acute Abdomen

Bjorn, Pret trauma-list@trauma.org
Fri, 11 Apr 2003 13:15:30 -0400


This message is in MIME format. Since your mail reader does not understand
this format, some or all of this message may not be legible.

------_=_NextPart_001_01C3004D.F4472190
Content-Type: text/plain;
	charset="iso-8859-1"

PATIENT:  Another shot?  What's that stuff?
 
NURSE:  Dr. Sturgeon needs to examine you while you're in pain.  This
medicine shuts off the effects of the morphine we gave you.
 
PATIENT:  You're kidding, right?
 
NURSE:  Sorry, no.  But the good news is, it only costs about twenty bucks.
And it wears off eventually.  You'll be comfortable again in a couple of
hours, tops--unless we have to call in an attending...
 
 
Pret
 
 
-----Original Message-----
From: Richard Buck [  <mailto:teotwawki@sbcglobal.net>
mailto:teotwawki@sbcglobal.net]
Sent: Friday, April 11, 2003 12:30 PM
To: trauma-list@trauma.org
Subject: RE: Opiates & the Acute Abdomen


In my admitted ignorance, I'm puzzled as to why Narcan can't be used to
temporarily negate the effects of narcotic analgesics for the brief period
when a surgeon needs to have the patient's true pain level present to
accurately assess an abdominal injury. Isn't that win/win for patients
who are in pain and must wait for attention (perhaps for hours) yet can
present s/s faithfully to the diagnosing physician during the assessment
(perhaps minutes)? Please educate EMT Trauma educator. My students and I
await enlightenment.

Rich


--
trauma-list : TRAUMA.ORG
To change your settings or unsubscribe visit:
 <http://www.trauma.org/traumalist.html>
http://www.trauma.org/traumalist.html


------_=_NextPart_001_01C3004D.F4472190
Content-Type: text/html;
	charset="iso-8859-1"

<!DOCTYPE HTML PUBLIC "-//W3C//DTD HTML 4.0 Transitional//EN">
<HTML><HEAD>
<META HTTP-EQUIV="Content-Type" CONTENT="text/html; charset=iso-8859-1">
<TITLE></TITLE>

<META content="MSHTML 5.00.2919.6307" name=GENERATOR></HEAD>
<BODY>
<DIV><FONT color=#800000 face=Arial size=2>PATIENT:&nbsp; Another shot?&nbsp; 
What's that stuff?</FONT></DIV>
<DIV><FONT color=#800000 face=Arial size=2></FONT>&nbsp;</DIV>
<DIV><FONT color=#800000 face=Arial size=2>NURSE:&nbsp; Dr. Sturgeon needs to 
examine you while you're in pain.&nbsp; This medicine shuts off the effects of 
the morphine we gave you.</FONT></DIV>
<DIV><FONT color=#800000 face=Arial size=2></FONT>&nbsp;</DIV>
<DIV><FONT color=#800000 face=Arial size=2>PATIENT:&nbsp; You're kidding, 
right?</FONT></DIV>
<DIV><FONT color=#800000 face=Arial size=2></FONT>&nbsp;</DIV>
<DIV><FONT color=#800000 face=Arial size=2>NURSE:&nbsp; Sorry, no.&nbsp; But the 
good news is, it only costs about twenty bucks.&nbsp; And it wears off 
eventually.&nbsp; You'll be comfortable again in a couple of hours, tops--unless 
we have to call in an attending...</FONT></DIV>
<DIV>&nbsp;</DIV>
<DIV>&nbsp;</DIV>
<DIV><FONT color=#800000 face=Arial size=2>Pret</FONT></DIV>
<DIV><FONT color=#800000 face=Arial size=2></FONT>&nbsp;</DIV>
<DIV><FONT color=#800000 face=Arial size=2></FONT>&nbsp;</DIV>
<DIV><FONT color=#800000 face=Arial size=2><FONT color=#000000>-----Original 
Message-----<BR>From: Richard Buck [</FONT></FONT><A 
href="mailto:teotwawki@sbcglobal.net"><FONT color=#000000 face=Arial 
size=2>mailto:teotwawki@sbcglobal.net</FONT></A><FONT face=Arial 
size=2>]<BR>Sent: Friday, April 11, 2003 12:30 PM<BR>To: 
trauma-list@trauma.org<BR>Subject: RE: Opiates &amp; the Acute 
Abdomen<BR><BR><BR>In my admitted ignorance, I'm puzzled as to why Narcan can't 
be used to<BR>temporarily negate the effects of narcotic analgesics for the 
brief period<BR>when a surgeon needs to have the patient's true pain level 
present to<BR>accurately assess an abdominal injury. Isn't that win/win for 
patients<BR>who are in pain and must wait for attention (perhaps for hours) yet 
can<BR>present s/s faithfully to the diagnosing physician during the 
assessment<BR>(perhaps minutes)? Please educate EMT Trauma educator. My students 
and I<BR>await enlightenment.<BR><BR>Rich<BR><BR><BR>--<BR>trauma-list : 
TRAUMA.ORG<BR>To change your settings or unsubscribe visit:<BR></FONT><A 
href=http://www.trauma.org/index.php/community/list/url/http:list.ftech.net/pipermail/trauma-list/2003-April/"http://www.trauma.org/traumalist.html" target=_blank><FONT color=#000000 
face=Arial 
size=2>http://www.trauma.org/traumalist.html</FONT></A><BR></DIV></BODY></HTML>

------_=_NextPart_001_01C3004D.F4472190--